MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP, REVISION HUMERAL MONOBLOCK, 6MM X 175

ENCORE MEDICAL L.P. RSP SHOULDER; RSP, REVISION HUMERAL MONOBLOCK, 6MM X 175
Model Number 510-06-175
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred 2.4 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.Initial or prolonged hospitalization was required.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: inadequate soft tissue support, degenerative bone disease, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Second revision surgery - due to a loose monoblock stem.

Brand Name
RSP SHOULDER
Common Device Name
RSP, REVISION HUMERAL MONOBLOCK, 6MM X 175
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8351592
Report Number1644408-2019-00125
Device Sequence Number2138319
Product Code KWS
UDI-Device Identifier00888912024846
UDI-Public(01)00888912024846
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Model Number510-06-175
Device Catalogue Number510-06-175
Device Lot Number982F1040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2019
Initial Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-01-444, LOT 925F1004; 510-08-000, LOT 142G1157
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR